Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 40, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 24, 2020, 6:04 AM CDT for Mayes County, Rogers County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2020, 6:04 AM CDT (11:04 UTC)
- Expired
- Mar 24, 2020, 6:32 AM CDT
- In force
- 28 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Mayes County, OK, Rogers County, OK
The radar
The Tulsa radar (KINX), 3 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 11:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
150
WUUS54 KTSA 241104
SVRTSA
OKC097-131-241145-
/O.NEW.KTSA.SV.W.0040.200324T1104Z-200324T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
604 AM CDT Tue Mar 24 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southern Rogers County in northeastern Oklahoma...
Southwestern Mayes County in northeastern Oklahoma...
* Until 645 AM CDT.
* At 604 AM CDT, severe thunderstorms were located along a line
extending from near Claremore to 2 miles south of Verdigris, moving
east at 50 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Claremore... Pryor...
Pryor Creek... Verdigris...
Chouteau... Inola...
Taiwah... Tiawah...
Mazie...
This includes Interstate 44 between mile markers 240 and 254.
LAT...LON 3609 9535 3612 9557 3613 9557 3614 9559
3613 9560 3615 9562 3616 9562 3616 9573
3633 9565 3634 9525
TIME...MOT...LOC 1104Z 273DEG 42KT 3630 9563 3620 9568
HAIL...0.88IN
WIND...60MPH
$$2 follow-up statements
968
WWUS54 KTSA 241116
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
616 AM CDT Tue Mar 24 2020
OKC097-131-241145-
/O.CON.KTSA.SV.W.0040.000000T0000Z-200324T1145Z/
Rogers OK-Mayes OK-
616 AM CDT Tue Mar 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR SOUTHEASTERN ROGERS AND SOUTHWESTERN MAYES COUNTIES...
At 616 AM CDT, severe thunderstorms were located along a line
extending from 5 miles west of Pryor to 2 miles south of Inola,
moving east at 55 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Pryor... Pryor Creek...
Chouteau... Inola...
Taiwah... Mazie...
LAT...LON 3609 9535 3612 9557 3613 9557 3614 9559
3613 9560 3615 9562 3616 9562 3618 9561
3633 9551 3634 9525
TIME...MOT...LOC 1116Z 279DEG 52KT 3633 9541 3611 9550
HAIL...0.88IN
WIND...60MPH
$$553
WWUS54 KTSA 241132
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
632 AM CDT Tue Mar 24 2020
OKC097-131-241142-
/O.CAN.KTSA.SV.W.0040.000000T0000Z-200324T1145Z/
Rogers OK-Mayes OK-
632 AM CDT Tue Mar 24 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROGERS AND
SOUTHWESTERN MAYES COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Oklahoma.
LAT...LON 3609 9535 3612 9557 3613 9557 3614 9559
3613 9560 3615 9562 3616 9562 3618 9561
3633 9551 3634 9525
TIME...MOT...LOC 1130Z 273DEG 42KT 3632 9521 3610 9530
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 3:33 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Mar 24, 3:33 AM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 333 AM CDT Tue Mar 24 2020 .DISCUSSION... 88D network over the southern plains sampling 50-60 knot low level jet at 850mb from NW Texas into central OK with warm front extending from SE OK to an apparent sfc low northwest of OKC. Upglide over the boundary continues to force scattered showers and a few storms across NW AR and NE OK, however the more significant convection remains tied to the low level jet axis and these strong to severe storms will expand into northeast OK over the next couple of hours with mainly a large hail threat. This will also produce an axis of relatively heavy rainfall along and just south of the OK/KS border and given saturated soil, could lead to some localized flooding. Low level jet support will gradually wane through the morning as the upper level wave quickly moves off to the east with thunderstorm chances mostly ending by 18z. Will eventually see some sun this afternoon with warm temperatures though lingering clouds may keep them down some across parts of NW AR. With generally light winds and a moist boundary layer, areas of fog look possible especially where the heavier rains fall this morning. This signal presents itself in much of the high-res data and at least some potential for dense fog may exist. Otherwise will see warmer temperatures Wed/Thu as mid level heights build. Low level thermal ridge will be positioned overhead Thursday and with a downslope component to low level flow, temps may reach near record levels in some areas, though there is a possibility that thicker high clouds could limit the warming. Thunderstorm chances will return Thursday night near the OK/KS border as low level jet begins to strengthen in advance of next upper level low moving out of the southwest U.S. and sfc boundary stalls just to our north. Much of any potential convection may end up north however as strong capping looks likely across eastern OK and western AR during that time. Thunderstorm chances along with severe weather potential look to increase by Friday as the system ejects into the plains. Models have now come into better agreement with sweeping the low to the east by Saturday with dry and cooler conditions this weekend. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 47 78 58 / 80 0 0 0 FSM 75 48 77 57 / 70 0 0 0 MLC 77 49 79 61 / 20 0 0 0 BVO 67 46 76 56 / 80 0 0 0 FYV 69 46 73 58 / 100 0 0 0 BYV 62 45 73 56 / 100 0 0 0 MKO 72 46 77 58 / 70 0 0 0 MIO 64 45 74 56 / 100 0 0 0 F10 72 48 79 60 / 50 0 0 0 HHW 80 52 78 60 / 20 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07
Hazardous weather outlook, Mar 24, 4:48 AM CDT, 1 hour 16 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 448 AM CDT Tue Mar 24 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 448 AM CDT Tue Mar 24 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma through far Northwest Arkansas. ONSET...Ongoing...diminishing by early afternoon. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing...diminishing by early afternoon. POOR VISIBILITY. RISK...Elevated. AREA...Northeast Oklahoma and far Northwest Arkansas. ONSET...After midnight. DISCUSSION... Widespread showers and thunderstorms are ongoing early this morning across northeast Oklahoma and northwest Arkansas. The strongest portion of the storms will track north of Highway 412 through the mid morning hours. The strongest portion of this line of storms will pose a limited risk of severe weather with locally damaging winds possible. Additionally, localized heavy rainfall is possible across northeast Oklahoma and may raise flooding concerns given the already wet conditions. Storms will end by early afternoon with skies clearing by this evening. Areas of fog may develop overnight primarily across northeast Oklahoma and far northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Dense Fog Potential. THURSDAY...Thunderstorm Potential. FRIDAY...Severe Thunderstorm Potential. SATURDAY through MONDAY...No Hazards. EXTENDED DISCUSSION... Areas of fog may persist into early Wednesday, otherwise dry conditions and unseasonably warm temperatures are expected through Thursday. Thunderstorm chances return Thursday night, with higher storm chances Friday and Friday night. The storms on Friday will likely pose a severe weather risk ahead of a cold front which will sweep through the area by early Saturday. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 24, 3:52 AM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
352 AM CDT Tue Mar 24 2020
OKZ054-240945-
Osage OK-
352 AM CDT Tue Mar 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
445 AM CDT...
At 351 AM CDT, strong thunderstorms were located along a line
extending from 2 miles north of Newkirk to 4 miles west of Marland.
Movement was east at 45 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Fairfax... Shidler...
Burbank... Grainola...
Foraker... Pearsonia...
Southern Kaw Lake... Webb City...
Apperson...
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Oklahoma.
LAT...LON 3700 9632 3656 9652 3659 9691 3660 9692
3659 9694 3660 9704 3666 9706 3669 9706
3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0851Z 265DEG 39KT 3692 9704 3654 9722Special weather statement, Mar 24, 4:19 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
419 AM CDT Tue Mar 24 2020
OKZ054-059-240945-
Osage OK-Pawnee OK-
419 AM CDT Tue Mar 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND WESTERN PAWNEE
COUNTIES UNTIL 445 AM CDT...
At 419 AM CDT, strong thunderstorms were located along a line
extending from 6 miles west of Fairfax to 6 miles southwest of
Ralston to 2 miles northeast of Morrison. Movement was east at 40
mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Pawnee... Fairfax...
Ralston... Blackburn...
Maramec... Skedee...
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Oklahoma.
LAT...LON 3644 9693 3655 9690 3657 9689 3660 9689
3660 9641 3642 9641 3623 9659 3628 9693
3633 9693 3633 9701 3634 9702
TIME...MOT...LOC 0919Z 266DEG 35KT 3659 9682 3644 9682 3632 9698Special weather statement, Mar 24, 4:39 AM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
439 AM CDT Tue Mar 24 2020
OKZ054-055-059-241030-
Osage OK-Pawnee OK-Washington OK-
439 AM CDT Tue Mar 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...WASHINGTON AND CENTRAL
PAWNEE COUNTIES UNTIL 530 AM CDT...
At 439 AM CDT, strong thunderstorms were located along a line
extending from 8 miles west of Elgin to 10 miles east of Fairfax to
near Skedee. Movement was east at 50 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Bartlesville... Pawhuska...
Pawnee... Skiatook...
Hominy... Dewey...
Cleveland... Barnsdall...
Copan... Ramona...
Wynona... Ochelata...
Avant... Blackburn...
Elgin... Skedee...
Bigheart... Bartlesville Municipal Airport...
Osage Hills State Park... Pearsonia...
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Oklahoma.
LAT...LON 3700 9579 3694 9580 3694 9581 3670 9582
3642 9596 3642 9600 3634 9600 3630 9602
3633 9680 3659 9659 3700 9649
TIME...MOT...LOC 0939Z 259DEG 42KT 3699 9643 3661 9652 3636 9670Special weather statement, Mar 24, 5:29 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
529 AM CDT Tue Mar 24 2020
OKZ054>057-060>062-241115-
Tulsa OK-Craig OK-Osage OK-Rogers OK-Nowata OK-Washington OK-
Mayes OK-
529 AM CDT Tue Mar 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...ROGERS...EAST CENTRAL
OSAGE...NORTHWESTERN MAYES...SOUTHEASTERN WASHINGTON...NOWATA AND
NORTHEASTERN TULSA COUNTIES UNTIL 615 AM CDT...
At 529 AM CDT, strong thunderstorms were located along a line
extending from 5 miles south of Dearing to 8 miles east of Ochelata
to 5 miles west of Sperry. Movement was east at 45 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Claremore... Nowata...
Skiatook... Collinsville...
Chelsea... Sperry...
Oologah... South Coffeyville...
Welch... Ramona...
Delaware... Foyil...
Lenapah... Talala...
Vera... Wann...
New Alluwe... Watova...
White Oak... Hollow...
This includes Interstate 44 between mile markers 251 and 271.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Oklahoma.
LAT...LON 3667 9516 3631 9543 3630 9616 3661 9592
3700 9580 3700 9504
TIME...MOT...LOC 1029Z 265DEG 38KT 3699 9573 3663 9583 3629 9609Local storm report, Mar 24, 5:53 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
553 AM CDT TUE MAR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 AM HAIL 3 SW VERA 36.42N 95.92W
03/24/2020 E0.88 INCH TULSA OK TRAINED SPOTTER
&&
CASSpecial weather statement, Mar 24, 5:59 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
559 AM CDT Tue Mar 24 2020
OKZ057-058-061>063-241145-
Craig OK-Rogers OK-Delaware OK-Ottawa OK-Mayes OK-
559 AM CDT Tue Mar 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...CENTRAL ROGERS...
DELAWARE...OTTAWA AND MAYES COUNTIES UNTIL 645 AM CDT...
At 559 AM CDT, strong thunderstorms were located along a line
extending from 5 miles southwest of Chetopa to near Catoosa. Movement
was east at 60 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Claremore... Miami...
Vinita... Baxter Springs...
Jay... Pryor...
Pryor Creek... Catoosa...
Grove... Verdigris...
Commerce... Seneca...
Chouteau... Chelsea...
Inola... Locust Grove...
Salina... Fairland...
Afton... South West City...
This includes Interstate 44 between mile markers 234 and 324.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Oklahoma.
LAT...LON 3700 9462 3646 9461 3617 9481 3616 9579
3660 9549 3660 9543 3669 9543 3700 9522
TIME...MOT...LOC 1059Z 260DEG 54KT 3699 9518 3616 9575The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:52 AM CDT | Special Weather Statement | TSA | Osage | 53 min |
| Mar 24, 4:19 AM CDT | Special Weather Statement | TSA | Pawnee | 26 min |
| Mar 24, 4:39 AM CDT | Special Weather Statement | TSA | Osage, Washington | 51 min |
| Mar 24, 5:29 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Rogers | 46 min |
| Mar 24, 5:59 AM CDT | Special Weather Statement | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 46 min |
| Mar 24, 6:26 AM CDT | Special Weather Statement | TSA | Wagoner | 34 min |
| Mar 24, 6:37 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 38 min |
| Mar 24, 6:57 AM CDT | Special Weather Statement | TSA | Adair | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.